Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
SugarJen

Skin developing a tolerance?

Recommended Posts

I was on erythromycin and clindamycin (of course, after being on everything else, topical and oral)... and my skin became PERFECTLY clear and not oily!

Then one day I went on away for a few months and I broke out terribly... and it's STILL experiencing terrible breakouts.

Did/ Could my skin develop a tolerance to the meds? Has yours?

Now I've switched back to Retin-A Micro (ugh I hateee it - i get dry, peely, red, and oily)

Share this post


Link to post
Share on other sites

Yeah. The bacteria can develop resistance to antibiotics. This can take a few months to a year. That's why doctors change them every so often.

If Retin-A micro is too irritating, try switching to Differin, it's less drying/ irritating.

It's usually good to be on both a topical retinoid (Retin-A, Differin, Tazorac) as well as an antibiotic (topical or oral, I favor topical, but that's just me). BP, an antimicrobial is great at getting rid of the bacteria, and the bacteria can't develop a resistance to it the way they can to antibiotics, but it won't get rid of clogged pores alone. That's why a retinoid is used.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×